Alert archive / Georgia / Flash Flood Warnings in 2013
Flash Flood Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 19, 2013, 7:50 PM EDT for Dougherty County, Georgia. It was in force for 85 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2013, 7:50 PM EDT (23:50 UTC)
- Expired
- Aug 19, 2013, 9:15 PM EDT
- In force
- 85 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Dougherty County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 8:45 PM EDT | FLASH FLOOD | 3 Ese Putney, GA | FLOODING REPORTED NEAR THE INTERSECTION OF GRAVEL HILL ROAD AND NELMS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668
WGUS52 KTAE 192350
FFWTAE
GAC095-200115-
/O.NEW.KTAE.FF.W.0045.130819T2350Z-130820T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EDT MON AUG 19 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITIES OF...PUTNEY...ALBANY...
* UNTIL 915 PM EDT
* AT 747 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TURNER CITY
AND EAST ALBANY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3162 8400 3157 8400 3156 8398 3155 8399
3148 8400 3147 8398 3146 8400 3144 8400
3144 8433 3162 8433 3162 8405 3164 8404
3164 8402
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:12 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 19, 3:12 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT Mon Aug 19 2013
.NEAR TERM [through Tonight]...
This morning was much quieter across the region in terms of
convection than on Sunday, but the CWA is now slowly beginning to
fill from SE to NW with a noticeable increase in showers and storms
this mid-afternoon. Due to the weak low-mid wind level fields, slow
moving storms capable of producing locally heavy rainfall will once
again be the primary concerns, only today, it appears that the
greatest potential for any significant flooding will be across the
eastern half of the CWA. That said, new slow moving storms were just
beginning to fire over eastern Walton, as well as western Holmes and
Washington counties, and these areas can afford very little
additional rainfall and will need very close monitoring into the
evening hours. Once the convection comes to an end later tonight,
the potential for fog and low CIGS will need to be watched as well.
&&
.SHORT TERM [Tuesday through Wednesday Night]...
It looks like Tuesday may be the last day in what has been an
extended stretch of rainy days. The 1000-700mb flow remains light
out of the southeast - a typical "regime 6" in our sea breeze
climatology which features relatively high coverage of afternoon
convection. Therefore, even though an upper level ridge will
continue to slowly build in and the influence of the stalled
surface front will wane, the overall pattern still supports a high
coverage of storms. Slightly drier air with PWATs less than 2"
will build into the southeast third of the forecast area, but
PWATs should remain high over the remainder of the area (2.0-2.2).
Additionally, storm motion vectors appear to be less than 5 knots
as the wind field weakens again. Therefore, the potential for some
locally heavy rainfall will persist. Mid-upper level heights
increase slightly again for Wednesday, and drier air aloft advects
into the area. This should lead to more typical summertime
conditions with rain chances around 30-40%.
&&
.LONG TERM [Thursday through Monday]...
With precipitable water levels returning closer to normal values
for this time of year in the extended, and an overall lack of
strong forcing mechanisms, we should see more typical convection
that is forced predominately by the sea breeze. Temperatures and
PoPs for much of the extended forecast are expected to be close to
normal values: daytime highs around 90, PoPs around 40%; overnight
lows in the lower 70s, PoPs around 15%.
&&
.AVIATION [through 18 UTC Tuesday]...
Terminals have been holding in at mostly VFR levels with a few
pockets of MVFR level CIGS, and with afternoon convection
beginning to fire across parts of the CWA, at least convective
tempos down to MVFR/IFR levels are expected at most of the TAF
sites. For tonight, kept fairly close to a persistence fcst (with
the Hi-Res models not yet going out far enough in time), but did
not go quite as pessimistic as Monday morning.
&&
.MARINE...
A persistent high pressure area over the Southeast for the next
week will keep winds out of the east at around 10 knots. Seas
should be 2 feet or less. Typical summertime isolated to scattered
thunderstorms are expected.
&&
.FIRE WEATHER...
No Red Flag conditions are expected in the foreseeable future with
very wet soils and high relative humidities.
&&
.HYDROLOGY...
Due to the heavy rainfall over the past week nearly area-wide, many
rivers are still experiencing elevated flows or flooding in some
cases. Much of the impacts from here on out should be due to
routed flow, as most of the water that will enter the river
systems has already fallen. There could still be some small changes
in expectations through Wednesday with heavy rain possible for
today and Tuesday afternoon.
Specific river information will not be listed here. The most up
to date, specific river forecast information can be found on the
AHPS web page at:
http:/water.weather.gov/ahps2/index.php?wfo=tae.
The most significant change today was a to the forecast on the
Ochlockonee River near Havana and Concord to moderate flood levels
(previously minor). We will have to keep a close eye on the
Withlacoochee River near Valdosta, as very heavy rainfall fell in
the upper portion of the basin and tributaries, and the flow is
still being routed downstream. Some reports from upstream indicate
that sharp rises may be seen near Valdosta.
As a long term outlook: a building ridge should return us to more
typical summertime rainfall patterns by mid-week, which should
allow water levels to stabilize and slowly fall. However, given
excessive rainfall over much of the last six months in much of our
area, the water table will likely remain higher than normal into
the foreseeable future, which could cause some high water issues
near ponds, streams, and creeks to persist (particularly in the
western Florida Panhandle). It would also make much of our area
more susceptible to flooding over the next month or so.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 90 73 93 72 / 40 50 20 30 20
Panama City 75 87 76 90 76 / 40 50 30 30 20
Dothan 72 87 72 90 72 / 50 70 30 40 20
Albany 72 89 73 91 72 / 50 60 30 40 20
Valdosta 72 92 72 93 72 / 50 50 30 30 20
Cross City 72 92 73 92 72 / 40 40 20 30 20
Apalachicola 75 87 77 88 76 / 40 40 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH until 8 PM EDT /7 PM CDT/ this evening for
all zones.
GA...FLASH FLOOD WATCH until 8 PM EDT this evening for all zones.
AL...FLASH FLOOD WATCH until 7 PM CDT this evening for all zones.
GM...None.
&&
NEAR TERM...Gould
SHORT TERM...Lamers
LONG TERM...Lamers
AVIATION...Gould
MARINE...Lamers
FIRE WEATHER...Barry
HYDROLOGY...LamersIn the hours before
Local storm report, Aug 19, 2:00 PM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND GST 4 W PORT WASHINGTON 30.37N 86.18W
08/18/2013 M62.00 MPH WALTON FL TRAINED SPOTTER
62 MPH WIND GUST MEASURED BY TRAINED STORM SPOTER NEAR
HWY 331 ON SOUTHERN PORTION OF CHOCTAWHATCHEE BAY.
CORRECTED REFERENCE LOCATION
&&
DVDLocal storm report, Aug 19, 7:37 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
737 PM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 3 NE INAHA 31.64N 83.57W
08/19/2013 TURNER GA 911 CALL CENTER
BETHEL ROAD IS WASHED OUT NEAR THE I-75 EXIT AND NUMEROUS
OTHER ROADS IN THE COUNTY HAVE WATER RUNNING OVER THEM.
&&
DVDLocal storm report, Aug 19, 7:41 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 PM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 3 S ABBA 31.71N 83.38W
08/19/2013 IRWIN GA 911 CALL CENTER
A COUPLE OF ROADS WERE REPORTED UNDERWATER IN NORTHERN
IRWIN COUNTY.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:20 PM EDT | River Flood Warning | TAE | Lee | 3 days |
| Aug 18, 10:22 PM EDT | River Flood Warning | TAE | Decatur | 14 hr |
| Aug 19, 6:51 PM EDT | Flash Flood Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 114 min |
| Aug 19, 7:26 PM EDT | Flash Flood Warning | TAE | Mitchell | 94 min |
Nearby
Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.